Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 146, NWS Pittsburgh, PA

June 14, 2004Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2004, 7:58 PM EDT for Muskingum County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2004, 7:58 PM EDT (23:58 UTC)
Expired
Jun 14, 2004, 8:30 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 14, 7:15 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 5:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004

DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
           FOR OHZ039>041-048>050-057>059-068-069
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
           FOR PAZ007>009-013>016-020>023-029>032.
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR PAC003-005-007-019-031-053-063-
                      065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
           FOR WVZ001>004-012-021>023-041.
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR WVC009-029-069
Hazardous weather outlook, Jun 14, 2:00 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT MON JUN 14 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150920-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
520 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND
EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS
DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF
FREQUENT CLOUD TO GROUND LIGHTNING.

NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS
FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN
MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM.

ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER
SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS
MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...

FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

15

In the hours before

Special weather statement, Jun 14, 6:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT MON JUN 14 2004

OHZ041-PAZ007-013-142259-
COLUMBIANA OH-LAWRENCE PA-MERCER PA-
607 PM EDT MON JUN 14 2004

...LINE OF INTENSE THUNDERSTORMS APPROACHING...

A LINE OF INTENSE THUNDERSTORMS CONTINUE TO MOVE RAPIDLY EASTWARD
ACROSS EASTERN OHIO. THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS...INCLUDING TREES AND POWERLINES DOWN FROM HIGH WIND GUSTS. IN
ADDITION TO STRONG WINDS...THE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. STREET FLOODING IS
LIKELY IN URBAN AREAS.

THE THUNDERSTORMS WILL BE ALONG A LINE FROM HAVERSTON TO COLUMBIANA
TO NEW WILMINGTON TO NEAR MERCER BY 7PM EDT.

THE LINE OF STORMS WILL LIKELY CONTINUE TO PRODUCE SEVERE WEATHER AS
IT MOVES EASTWARD. RESIDENTS ARE ADVISED TO PAY ATTENTION TO QUICKLY
CHANGING WEATHER CONDITIONS AND POSSIBLE WARN
Local storm report, Jun 14, 7:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             8 N COSHOCTON           40.38N 81.85W
06/14/2004  2.50 INCH        COSHOCTON          OH   AMATEUR RADIO

            AND TREES DOWN.

0710 PM     HAIL             GREENVILLE              41.41N 80.38W
06/14/2004  1.00 INCH        MERCER             PA   LAW ENFORCEMENT

0705 PM     TSTM WND DMG     SHARPSVILLE             41.26N 80.48W
06/14/2004                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

&&

AWIPSUSR
Local storm report, Jun 14, 7:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     NEW WILMINGTON          41.12N 80.33W
06/14/2004                   LAWRENCE           PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0645 PM     TSTM WND DMG     VOLANT                  41.11N 80.26W
06/14/2004                   LAWRENCE           PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

AWIPSUSR
Local storm report, Jun 14, 7:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     FRANKLIN                41.39N 79.84W
06/14/2004                   VENANGO            PA   LAW ENFORCEMENT

            TREES DOWN.

0726 PM     TSTM WND DMG     POLK                    41.37N 79.93W
06/14/2004                   VENANGO            PA   LAW ENFORCEMENT

            TREES DOWN.

&&

AWIPSUSR
Local storm report, Jun 14, 7:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND GST     STEUBENVILLE            40.37N 80.65W
06/14/2004  60 MPH            JEFFERSON          OH   TRAINED SPOTTER

            60 MPG WIND GUSTS.

&&

AWIPSUSR
Local storm report, Jun 14, 7:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
06/14/2004                   TUSCARAWAS         OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

AWIPSUSR

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:49 AM EDTSevere Thunderstorm WarningPBZBeaver41 min
Jun 14, 1:11 AM EDTSevere Thunderstorm WarningPBZButler49 min
Jun 14, 2:16 AM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana59 min
Jun 14, 7:43 AM EDTFlash Flood WarningPBZWashington2 hr
Jun 14, 6:43 PM EDTSevere Thunderstorm WarningPBZMercer62 min
Jun 14, 6:54 PM EDTSevere Thunderstorm WarningPBZLawrence51 min
Jun 14, 7:09 PM EDTSevere Thunderstorm WarningPBZVenango66 min
Jun 14, 7:19 PM EDTSevere Thunderstorm WarningPBZButler86 min
Jun 14, 7:31 PM EDTSevere Thunderstorm WarningPBZBeaver59 min
Jun 14, 7:35 PM EDTSevere Thunderstorm WarningPBZClarion55 min
Jun 14, 7:45 PM EDTSevere Thunderstorm WarningPBZForest60 min
Jun 14, 7:51 PM EDTSevere Thunderstorm WarningPBZWashington54 min
Jun 13, 11:10 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas65 min
Jun 13, 11:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 13, 11:57 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Jun 14, 12:31 AM EDTSevere Thunderstorm WarningPBZJefferson44 min
Jun 14, 12:33 AM EDTFlash Flood WarningPBZCarroll3 hr
Jun 14, 12:41 AM EDTSevere Thunderstorm WarningPBZColumbiana34 min
Jun 14, 1:19 AM EDTSevere Thunderstorm WarningPBZHarrison56 min
Jun 14, 6:09 PM EDTSevere Thunderstorm WarningPBZCoshocton66 min
Jun 14, 6:26 PM EDTSevere Thunderstorm WarningPBZTuscarawas94 min
Jun 14, 6:36 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Jun 14, 6:41 PM EDTSevere Thunderstorm WarningPBZColumbiana94 min
Jun 14, 6:48 PM EDTSevere Thunderstorm WarningPBZCarroll57 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningPBZHarrison58 min
Jun 14, 7:14 PM EDTSevere Thunderstorm WarningPBZCoshocton31 min
Jun 14, 7:26 PM EDTSevere Thunderstorm WarningPBZJefferson64 min
Jun 14, 7:39 PM EDTSevere Thunderstorm WarningPBZBrooke51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.